Wednesday, April 16, 2008

I've been amiss in keeping my blog up-to-date. I guess you could say I'm not operating at full-tilt just now! (and friends can wipe that smile off their if this was old news! lol)

I've been on anti-depressants for 6 years since my breakdown/depression hit with a vengeance on leaving the church cult. I needed help and was prescribed these tiny tablets (Seroxat....I know I shouldn't swear!). I never realized there would be such a lingering fog that would envelop my days, nor the awful side-effects of withdrawal from this "wonder" drug.

Ok, at the time it was prescribed I was a mess....I needed medical intervention and thankfully I was blessed with a fabulous GP who actually listens and consults together with me....we're pulling in the same direction which has made recovery a much more trusted result. I know all of that. This is my third attempt (don't they say...3rd time lucky) at decreasing my dosage of this a/d. It's no picnic! Cue....shakes, headaches, insomnia, mood swings, restlessness, fear of social situations, inner "jitters",, explosive and unreasonable anger, aggressiveness, impatience, critical temperament....the list just goes on! I've discovered my symptoms are not uncommon and decreasing my a/d at the lower end of the daily dosage (getting below the magical 10mg/daily) is the most difficult. Some patients give up and remain on them forever... not an option for me...I do now enjoy a clear head after living in a fog for the last 6 yrs.) and some suffer the withdrawal side-effects and do their best to get on with life...many taking minute reductions in dosage in little 6-8 week increments...and even after a few years find themselves unable to wean off this blasted drug!'s going to be a long and winding road....oops, I feel a song coming on! (lol) the expense of boring my one or two readers of this blog....I feel to chart my withdrawal from a/d here on my blog would be therapeutic. Even if only I end up reading the will aid my recovery and give me a written record of my daily progress.

I've also now got the symptoms of PTSD as a result of our shop robbery a month ago We are in the process of hiring two part-time additional employees (that will bring us up to 5 part-timers) to do my morning and weekend hours. Yep, I'm that unable to cope. Isn't stress the most crazy circumstance...and post-traumatic stress seems to be haunting me at this time. I coped very well following the event but then one month later I start with all of these PTSD symptoms and now cannot work on my own in our shop. Thankfully God gave us a wonderful son who is filling the gap temporarily but we need permanent help (as well as for holiday periods which loom in the summer months for our other staff). Oh to be a self-employed newsagent. Roll on retirement...but that's a topic for another day. (whew, I hear you mutter!

So....stick with me on this if you can. I know I am loved and there is concern for my well-being. I am thankful, ever so thankful. for medical care, loving husband and family and a God who by His spirit, comforts. lifts up and strengthens me day by day.

I'll write a separate blog entry about my daily symptoms of withdrawal. Oh, and I'll do my best to be briefer from here on in.



Post a Comment

<< Home